Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 4, NWS Boise, ID

February 13, 20086 counties in Idaho

NWS Boise, ID issued this wind advisory at Feb 13, 2008, 10:39 AM MST for 6 counties in Idaho. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 10:39 AM MST (17:39 UTC)
Expired
Feb 13, 2008, 6:00 PM MST
In force
7 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -335 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-335 m²/s²
0-3 km storm-relative helicity
-138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 131739
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1039 AM MST WED FEB 13 2008

IDZ014-016-140100-
/O.NEW.KBOI.WI.Y.0004.080213T1739Z-080214T0100Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
1039 AM MST WED FEB 13 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY
...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

FOLLOWING A COLD FRONTAL PASSAGE THIS MORNING...NORTHWEST WINDS
WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE I-84
CORRIDOR WITH THE STRONGEST WINDS ALONG THE SNAKE RIVER. WINDS
ARE EXPECTED TO DECREASE AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KBOI 140057
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
557 PM MST WED FEB 13 2008

IDZ014-016-140200-
/O.EXP.KBOI.WI.Y.0004.000000T0000Z-080214T0100Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
557 PM MST WED FEB 13 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 30 TO 40 MPH SHOULD RAPIDLY
DIMINISH IN THE NEXT 30 TO 60 MINUTES AND REMAIN BELOW WIND
ADVISORY CRITERIA. HOWEVER...GUSTY CONDITIONS WILL STILL PERSIST 
FOR A FEW MORE HOURS THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:39 AM MST, 0 minutes earlier.

Area forecast discussion, Feb 13, 10:39 AM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1039 AM MST WED FEB 13 2008

.DISCUSSION...WINDS HAVE ALREADY INCREASED TO ADVISORY LEVEL SPEEDS
OF GREATER THAN 30 MPH IN MOUNTAIN HOME AND ARE APPROACHING THOSE
SPEEDS IN JEROME AND TWIN FALLS. WINDS WILL ONLY GET STRONGER THIS
AFTERNOON. THEREFORE...WILL BE ISSUING A WIND ADVISORY UNTIL 6 PM
THIS EVENING FOR ZONES 14 AND 16.

COLD FRONT HAS JUST ABOUT CLEARED THE CWA TO THE SOUTH AND EAST. THE
FRONT WILL BE FOLLOWED BY GUSTY NORTHWEST WINDS... WHICH WILL FAVOR
THE TREASURE AND MAGIC VALLEY BASED ON THE NORTHWEST ORIENTATION.
THE WINDS WILL BE CLOSE TO ADVISORY SPEEDS FROM NEAR MOUNTAIN HOME
TO TWIN FALLS THIS AFTERNOON. INHERITED SPEEDS WHICH WERE A LITTLE
ON THE LIGHT SIDE...SO BUMPED SPEEDS UP ESPECIALLY IN THE TREASURE
VALLEY. THE STRATIFORM SNOW BAND WHICH ACCOMPANIED THE FRONT IS
STILL PRODUCING SOME LIGHT SNOW OR FLURRIES IN THE WESTERN MAGIC
VALLEY AND POINTS SOUTH...WHICH WILL CLEAR THE AREA BY NOON. THE
UPPER TROUGH WHICH FOLLOWS THE FRONT WILL MOVE INTO THE AREA THIS
AFTERNOON...ACCOMPANIED BY INSTABILITY ALOFT RESULTING IN THE THREAT
OF MOUNTAIN SHOWERS IN SOUTHWEST IDAHO.

&&

.AVIATION...VFR CONDITIONS THIS MORNING IN SE OREGON AND WRN IDAHO
WITH MVFR-IFR SNOW SHOWERS IN CNTRL AND ERN IDAHO IN THE VICINITY OF
A COLD FRONT. SHOWERS WILL CLEAR OUT OF THESE AREAS BY THE AFTERNOON
FOR VFR CONDITIONS EVERYWHERE. W-NW SURFACE WINDS WILL CONTINUE TO
INCREASE AND BE GUSTY THROUGHOUT THE DAY...DECREASING OVERNIGHT.
PATCHY FOG IS A POSSIBILITY IN NORTHERN SHELTERED MOUNTAIN VALLEYS
BY EARLY TOMORROW MORNING...INCLUDING AT KBKE AND KMYL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH THURSDAY...CLOUD SHIELD AHEAD OF THE COLD
FRONT EXTENDED SW TO NE AS FAR EAST A MCDERMITT THROUGH BRUNEAU
WHILE THE BACK EDGE HAD MOVED INTO FAR NW BAKER COUNTY AS OF 3 AM.
AS OF 3 AM THE COLD FRONT HAD BROUGHT A HUNDREDTH INCH OF MIXED
PRECIP TO BAKER CITY AND A TRACE OF SNOW TO BURNS. LIGHT SNOW IN
MCCALL HAD A LIQUID EQUIVALENT OF 0.4F SO FAR 750-918Z. LOW QPF
EVENT TODAY WILL BE SHORT LIVED EVEN IN HIGH POPS AREAS OF IDAHO
MOUNTAINS. NARROW BAND OF MOISTURE WILL RAPIDLY SHIFT SOUTHEAST THIS
MORNING WITH DRY COLD AIR ADVECTION AND GUSTY WINDS SPREADING ACROSS
THE REGION THROUGH THE MORNING AND LINGERING THIS AFTERNOON...AND
EVENING OVER S CENTRAL IDAHO. DRY UPPER LEVEL RIDGE WITH LIGHT WINDS
AND SURFACE HIGH PRESSURE WILL BRING A COLD MORNING THURSDAY THEN
WARMING ALOFT WILL BRING A MILDER AFTERNOON THURSDAY...THOUGH N FLOW
ACROSS S CENTRAL IDAHO WILL KEEP THAT AREA BELOW NORMAL AND MOSTLY
BELOW FREEZING. EXPECT MOS MIN AT BNO TO RETURN TO 8-10F TOO WARM
WITH THE THURSDAY AM PATTERN OTHERWISE GUIDANCE LOOKED OK.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...MODELS REMAIN IN GOOD
AGREEMENT ON WEAK BLOCKING PATTERN THROUGH MONDAY. HIGHLY AMPLIFIED
UPPER RIDGE REMAINS ANCHORED OVER THE WESTERN U.S. AS DEEP LONG-WAVE
TROUGHS REMAIN OVER THE CENTRAL AND EASTERN U.S. AND EASTERN ASIA.
THUS...EXPECT MUCH DRIER AND WARMER CONDITIONS THROUGHOUT THE
INTERMOUNTAIN WEST. A WEAK SHORTWAVE TROUGH WILL WEAKEN THE RIDGE
LATE FRIDAY/EARLY SATURDAY FOR SLIGHTLY COOLER TEMPERATURES AND
SLIGHT CHANCE FOR PRECIPITATION WHICH WILL BE LIMITED TO THE NORTH
OF THE CWA. RIDGE REBUILDS AND STRENGTHENS LATE SATURDAY INTO SUNDAY
FOR CLEARING SKIES AND HIGH TEMPERATURES 5 TO 10 DEGREES ABOVE
NORMAL. THE MORE UNSETTLED PATTERN OF MONDAY INTO TUESDAY IS
EXPECTED TO PERSIST THROUGH MID WEEK. GFS BRINGS A SYSTEM INTO THE W
COAST WED AFTERNOON AND HAS STORM SYSTEMS OVER THE UPPER MISSISSIPPI
VALLEY AND SE CANADA WHILE THE EC HAS A SHORTER WAVE LENGTH BETWEEN
SYSTEMS FROM SE CAN/UPPER MS/ROCKIES AS WELL AS APPROACHING THE W
COAST. BOTH MODELS SUPPORT UNSETTLED PROGRESSIVE PATTERN MONDAY-
WEDNESDAY NEXT WEEK SO HAVE KEPT SOME LOW END POPS FAVORING THE
MOUNTAINS. TEMPERATURES ARE EXPECTED TO BE ON A WARMING TREND TO
ABOVE AVERAGE THIS WEEKEND DUE TO A MILDLY AMPLIFIED 0-5 WAVE RIDGE
FROM 130W/JUST OFFSHORE TODAY PROGRESSING EAST TO 120W/OVER IDAHO
EARLY NEXT WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 6 PM THIS AFTERNOON FOR IDZ014-IDZ016.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...BW
PREV SHORT TERM...VM
PREV LONG TERM/AVIATION...JS
Hazardous weather outlook, Feb 13, 5:34 AM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
534 AM MST WED FEB 13 2008

IDZ011>016-028>030-ORZ061>064-141245-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
534 AM MST WED FEB 13 2008 /434 AM PST WED FEB 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A RATHER FAST MOVING STORM SYSTEM WILL PUSH ACROSS THE AREA TODAY.
SCATTERED RAIN AND SNOW SHOWERS AND GUSTY WINDS WILL ACCOMPANY THIS
SYSTEM. UP TO AN INCH OF SNOW MAY ACCUMULATE IN THE VALLEYS WITH 1
TO 2 INCHES AND UP TO 4 INCHES OVER THE HIGHER MOUNTAINS.
IMPROVING CONDITIONS ARE EXPECTED BY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.